MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0620CSFMX
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "patient information.Sex: unknown; disease name: 7 mm aneurysm in ic-pc; procedure: planned procedure; micro catheter: sl-10/stryker; assist stent: atlas/stryker, elvis/terumo; y connector: unknown; used coils: as per below.Description.For an aneurysm of approximately 7 mm, the physician placed a target xl 6-20 into the aneurysm as a framing coil, but it did not fit well, so two optimax 6-20s were placed, but both unraveled.When the physician used the first optimax 6-20 (lot# f231000599), the implant coil was placed in the aneurysm without realizing that the microcatheter had ruptured the bleb.Because the implant coil was displaced from the aneurysm, the young surgeon pulled on the coil, resulting in a slight unraveling of the implant coil.(it will be reported as (b)(4).) the second optimax 6-20 (lot# f231100245) was unraveled in the process of the physician repositioning the coil about 10 times.(it will be reported as (b)(4).) both the first and second optimax 6-20 could be detached.The procedure was completed in a position to suppress the unraveling parts of the two optimax 6-20's by arranging the stents (atlas 4.5x30, atlas 4x21, lvis 5.5x30, and lvis 4.5x28).The physician recognizes that the defect was not caused by the product, but by the procedure, but comments that the implant coils would not have been unraveled because it is a procedure that is performed all the time at target xl.This event took around 15 minutes.It is unknown whether the before use check was performed or not.The lot number of the used xcel was f231200248." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference: #(b)(4).An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f231000599 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key19549050
Report Number3014162263-2024-00034
Device Sequence Number11945560
Product Code HCG
UDI-Device Identifier00818053025211
UDI-Public(01)00818053025211(11)231018(17)281018(10)F231000599
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0620CSFMX
Device Lot NumberF231000599
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown